Kansas, 2017

Tornado and Hail in Kansas, March 6, 2017

March 6, 2017 · NWS EAX · 36 events in 6 counties and zones

On the evening of March 6, 2017 a line of severe thunderstorms formed, then moved into eastern Kansas and western and central Missouri. Ahead of and along this line of storms supercells formed and produced large hail, damaging winds, and several tornadoes, including an EF-0 tornado recorded in Leawood, Kansas, on the Kansas side of the EAX CWA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

On the evening of March 6, 2017 a line of severe thunderstorms formed, then moved into eastern Kansas and western and central Missouri. Ahead of and along this line of storms supercells formed and produced large hail, damaging winds, and several tornadoes, including an EF-0 tornado recorded in Leawood, Kansas, on the Kansas side of the EAX CWA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 6, 5:12 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 6, 5:12 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
512 PM CST Mon Mar 6 2017

.Discussion...
Issued at 225 PM CST MON MAR 6 2017

A rather active 24 hour period is in store with multiple weather
hazards possible. The first hazard will reside with the ongoing Wind
Advisory in effect until 6 pm this evening. Strong southwesterly
winds in excess of 30 mph will continue to gust up to 45 mph through
the remainder of the afternoon and early evening ahead of a strong
cold front.

The frontal boundary will be the triggering mechanism for the next
weather hazard in the form of severe weather potential this evening.
Taking a look at the pattern aloft, water vapor imagery depicts a
negatively tilted upper-level trough now entering the Northern
Plains. A surface low underneath the trough axis will continue to
strengthen and push northeastward into southern Manitoba after
sunset. This feature will maintain existing warm air advection and
moisture return ahead of the southern extent of the boundary. As the
parent storm system rapidly matures by the late afternoon, the
associated cold front will quickly push through northwestern
Missouri just before sunset and will be the focus for a brief period
of convection through the early evening hours.

Light to moderate rain showers were noted parallel to a vort lobe
across central to northeastern Missouri through the late morning and
early afternoon. Extensive low level stratus within the warm sector
has created a capping inversion across the entire forecast area.
Thus this activity and any subsequent activity will be limited with
regard to deepening updraft potential until synoptic scale lifting
occurs along the frontal boundary. Once this occurs, MUCAPE values
between 1000 to 1500 J/kg will combine with ample deep layer shear
to sustain updrafts along the frontal boundary. With LCL heights
near 500 m and sufficient low level wind shear to generate 0 to 1 km
helicity values of 300 to 400 m2/s2, a few tornadoes, perhaps
strong, are possible within embedded supercells near the boundary.
Aside from the tornadic potential, large hail and damaging winds are
also in play as the event unfolds. Large hail potential is likely
within rotating updrafts, particularly in light of WBZ heights below
10 kft. Finally damaging winds are also possible as the convection
becomes more linear with time as the frontal boundary approaches the
I-35 corridor. With 40+ mph wind gusts already in place upon the
arrival of the front, severe winds will not be difficult to
materialize. The progressive nature of the system with PWAT values
near 1 inch will limit the overall flash flood risk, and rainfall
totals should generally remain below 1 inch through the duration of
the event.

The final hazard resides with rapidly decreasing dewpoints and
subsequent fire weather danger behind the cold front. Upstream obs
depict dewpoint values in the upper teens and this trend is expected
to overtake the forecast area beginning late tonight through much of
Tuesday. A Red Flag Warning remains in effect for northwest Missouri
through 8 pm today. Fire weather concerns will increase further
tomorrow afternoon despite chances for precipitation this evening.
Have thus upgraded the existing Fire Weather Watch to a Red Flag
Warning for Tuesday afternoon. Also have issued a Fire Weather Watch
for the remaining CWA, though some uncertainty remains with the
extent of dewpoint values that far east. See Fire Weather Discussion
for details.

Above normal temperatures will persist through the remainder of the
work week with a return of precip chances as early as Thursday.
Better chances for widespread precipitation will then arrive by
Saturday as a clipper system pushes through the area through the
early weekend.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 502 PM CST MON MAR 6 2017

Gusty southwesterly winds, peaking near 45 mph, will remain in
place ahead of a cold front which will push through the terminals
early in the forecast period. Thunderstorms are expected along the
frontal boundary with the primary hazard being isolated strong
winds. Storms will be brief, generally only lasting an hour or
two. While gusts will drop off behind the front, increased winds
will persist overnight underneath clearing sky conditions. Wind
gusts near 30 kts will return to the area Tuesday morning out of
the WSW.

&&

.Fire Weather...
Issued at 225 PM CST MON MAR 6 2017

A cold front will push through northwest Missouri Monday evening
and will bring a dry air mass into the forecast area behind the
boundary. This will decrease dewpoint values into the upper teens
to lower 20s. Combined with gusty winds, up to 40 mph by Tuesday
afternoon, critical fire weather conditions will remain in place
until Tuesday evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning from 11 AM to 6 PM CST Tuesday for KSZ025-057-
     060-102>105.

     Wind Advisory until 6 PM CST this evening for KSZ025-057-060-
     102>105.

     Red Flag Warning until 8 PM CST this evening for KSZ025-102.

MO...Red Flag Warning from 11 AM to 6 PM CST Tuesday for MOZ001-002-
     004-011>014-020>023-028>031-037>039-043>045-053-054.

     Wind Advisory until 6 PM CST this evening for MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.

     Red Flag Warning until 8 PM CST this evening for MOZ001-002-011-
     012-020.

     Fire Weather Watch from Tuesday morning through Tuesday
     afternoon for MOZ003-005>008-015>017-024-025-032-033-040-
     046.

&&

Discussion...Welsh
Aviation...Welsh
Fire Weather...Welsh
Hazardous weather outlook, Mar 6, 4:39 AM CST, 14 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
439 AM CST Mon Mar 6 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
439 AM CST Mon Mar 6 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 A line of scattered thunderstorms is expected to develop across
 northwest MO and far northeast KS late this afternoon, and will
 increase in coverage and intensity as the line progresses southeast
 this evening. Large hail and damaging winds are possible across the
 outlook area, and an isolated tornado or two cannot be ruled out
 especially along and southeast of Interstate 35.

 Strong winds will continue throughout the day, but will gust even
 higher after sunrise, reaching 45 to perhaps even 50 mph during the
 afternoon. Gusty winds are also expected behind the cold front this
 evening, and will combine with rapidly falling humidity to raise the
 wildfire danger across far northeast KS and northwest MO after the
 front passes.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Very dry air and strong winds are expected throughout the region
 Tuesday, creating the very high wildfire concerns throughout the
 daylight hours.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

In the hours before

Local storm report, Mar 6, 5:48 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             4 WNW WESTBORO          40.57N 95.39W
03/06/2017  E1.00 INCH       ATCHISON           MO   911 CALL CENTER

            DISPATCH RELAYED REPORT OF 1 INCH SIZE HAIL
            APPROX. 1 MILE SOUTH OF THE IA BORDER ON US
            HWY 59.

&&

LG
Local storm report, Mar 6, 6:11 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             3 W WESTBORO            40.54N 95.38W
03/06/2017  M1.75 INCH       ATCHISON           MO   EMERGENCY MNGR

            .

&&

LG
Local storm report, Mar 6, 6:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TORNADO          1 WSW MOUND CITY        40.13N 95.26W
03/06/2017                   HOLT               MO   FIRE DEPT/RESCUE

            HOLT COUNTY SHERIFF DEPT RELAYED REPORT FROM
            MOUND CITY FIRE DEPT OF A BRIEF TORNADO JUST
            WEST OF MOUND CITY.

&&

LG
Local storm report, Mar 6, 6:36 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             3 W MARYVILLE           40.35N 94.93W
03/06/2017  E0.88 INCH       NODAWAY            MO   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED FROM LAW
            ENFORCEMENT VIA EM 3 MILES WEST OF
            MARYVILLE.

&&

LG
Special weather statement, Mar 6, 6:39 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 PM CST MON MAR 6 2017

KSZ102-MOZ012-013-020-021-070115-
Doniphan-Buchanan-Clinton-De Kalb-Andrew-
639 PM CST MON MAR 6 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DONIPHAN...
BUCHANAN...NORTHWESTERN CLINTON...SOUTHEASTERN ANDREW AND
SOUTHWESTERN DEKALB COUNTIES...

At 639 PM CST, a strong thunderstorm was located over Rushville, or 7
miles northeast of Atchison, moving northeast at 55 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
St. Joseph, Wathena, Elwood, Country Club Villa, Country Club,
Stewartsville, Agency, Rushville, Doniphan, Easton, De Kalb, Cosby,
St. Joseph Airport and Faucett.

This includes the following highways...
 Interstate 29 between mile markers 36 and 55.
 Interstate 229 between mile markers 0 and 11.

LAT...LON 3995 9474 3972 9447 3953 9499 3953 9501
      3958 9507 3960 9504 3962 9506 3963 9510
TIME...MOT...LOC 0039Z 238DEG 47KT 3962 9500

Welsh
Local storm report, Mar 6, 6:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 PM CST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TORNADO          2 WSW MARYVILLE         40.34N 94.91W
03/06/2017                   NODAWAY            MO   PUBLIC

            LAW ENFORCEMENT RELAYED REPORT FROM THE
            PUBLIC OF A BRIEF TORNADO WEST OF MARYVILLE.

&&

LG

The radar

The Topeka radar (KTWX), 93 km away, was scanning. The volume nearest the first event began at 00:41 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 17 hail, 1 tornado. Local standard time, as filed.

Hail, Atchison

When
March 6, 6:45 PM CST to 6:48 PM CST
Where
Atchison County, 4.06 mi SSW of Farmington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.470, -95.340

Hail, Leavenworth

When
March 6, 6:57 PM CST to 6:58 PM CST
Where
Leavenworth County, 3.01 mi WSW of Leavenworth
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.300, -94.970

Hail, Leavenworth

When
March 6, 7:01 PM CST to 7:04 PM CST
Where
Leavenworth County, 4.53 mi NE of Springdale
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
39.295, -95.059

Emergency Management reported golf ball sized hail at 207th Road and Springdale Road.

Thunderstorm Wind, Leavenworth

When
March 6, 7:13 PM CST to 7:16 PM CST
Where
Leavenworth County, 0.87 mi SW of Tonganoxie
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.110, -95.090

Strong thunderstorm winds took down some power poles and blew out the transformers.

Thunderstorm Wind, Johnson

When
March 6, 7:22 PM CST to 7:25 PM CST
Where
Johnson County, 1.28 mi WNW of Clearview Vlg
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.940, -95.040

A trained spotter near Clearview City reported a 60 mph wind gust.

Thunderstorm Wind, Leavenworth

When
March 6, 7:23 PM CST to 7:26 PM CST
Where
Leavenworth County, 0.87 mi SW of Fairmount
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.170, -94.940

Power pole down near Fairmount, Kansas.

Thunderstorm Wind, Johnson

When
March 6, 7:24 PM CST to 7:27 PM CST
Where
Johnson County, 1.75 mi ENE of Clearview Vlg
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
38.940, -94.990

A tree was blown onto a house on Rosewood Avenue near Clearview City.

Hail, Johnson

When
March 6, 7:29 PM CST to 7:35 PM CST
Where
Johnson County, De Soto
Measured
2.75 in hail
Reported by
Public
Coordinates
38.980, -94.970

Hail, Leavenworth

When
March 6, 7:30 PM CST to 7:33 PM CST
Where
Leavenworth County, 1.38 mi N of Lenape
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
39.020, -94.950

Hail, Johnson

When
March 6, 7:34 PM CST to 7:38 PM CST
Where
Johnson County, 0.88 mi NE of Lenexa
Measured
2 in hail
Reported by
Public
Coordinates
38.980, -94.720

Hail, Johnson

When
March 6, 7:34 PM CST to 7:38 PM CST
Where
Johnson County, 1.75 mi WNW of Craig
Measured
2 in hail
Reported by
Public
Coordinates
38.980, -94.850

Hail, Johnson

When
March 6, 7:37 PM CST to 7:41 PM CST
Where
Johnson County, 2.12 mi SE of Olathe Cedar Park
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.930, -94.850

Hail, Johnson

When
March 6, 7:38 PM CST to 7:42 PM CST
Where
Johnson County, 1.75 mi SE of Wilder
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.010, -94.850

Thunderstorm Wind, Johnson

When
March 6, 7:40 PM CST to 7:43 PM CST
Where
Johnson County, 0.54 mi W of (Ixd)jhnsn Co Indsl
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
38.830, -94.890

The ASOS at KIXD reported 57 kt (66 mph) wind gust.

Thunderstorm Wind, Johnson

When
March 6, 7:40 PM CST to 7:43 PM CST
Where
Johnson County, 2.34 mi NNW of Edgerton
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.800, -95.020

Several power lines were down on 183rd St just west of Edgerton Road.

Hail, Johnson

When
March 6, 7:43 PM CST to 7:44 PM CST
Where
Johnson County, 1.75 mi SE of Wilder
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.010, -94.850

Hail, Johnson

When
March 6, 7:43 PM CST to 7:44 PM CST
Where
Johnson County, 1.75 mi ESE of Olathe Cedar Park
Measured
1 in hail
Reported by
Public
Coordinates
38.940, -94.850

Hail, Wyandotte

When
March 6, 7:46 PM CST to 7:50 PM CST
Where
Wyandotte County, 2.33 mi SSE of Kansas City
Measured
2 in hail
Reported by
Public
Coordinates
39.090, -94.650

Hail, Wyandotte

When
March 6, 7:46 PM CST to 7:50 PM CST
Where
Wyandotte County, 0.87 mi SE of Grinter Hgts
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
39.060, -94.760

Hail, Johnson

When
March 6, 7:47 PM CST to 7:48 PM CST
Where
Johnson County, 0.87 mi SE of Wilder Jct
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.040, -94.840

Thunderstorm Wind, Johnson

When
March 6, 7:48 PM CST to 7:51 PM CST
Where
Johnson County, 1.61 mi W of (Ojc)johnson Co Exec
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.850, -94.760

Public reported several trees down and uprooted near Olathe.

Hail, Johnson

When
March 6, 7:48 PM CST to 7:51 PM CST
Where
Johnson County, 2.03 mi SW of Shawnee
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
39.000, -94.748

Thunderstorm Wind, Johnson

When
March 6, 7:48 PM CST to 7:51 PM CST
Where
Johnson County, 0.54 mi W of (Ojc)johnson Co Exec
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
38.850, -94.740

The ASOS at KOJC reported a 58 kt (67 mph) wind gust.

Hail, Johnson

When
March 6, 7:49 PM CST to 7:51 PM CST
Where
Johnson County, 0.87 mi SE of Merriam
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.020, -94.690

Thunderstorm Wind, Johnson

When
March 6, 7:49 PM CST to 7:51 PM CST
Where
Johnson County, 0.33 mi W of (Ojc)johnson Co Exec to Johnson Co Arpt
Measured
74 kt (85 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
38.849, -94.736

On the evening of March 6, a squall line with damaging winds moved through the Johnson County Executive Airport, and produced significant damage to hangars and aircraft enclosed in the hangars. Several planes were flipped after the building shredded apart by the strong straight line winds. NWS survey inspected the site and due to damage being spread in a unidirectional fashion the cause of the damage was deemed to be straight line winds ranging between 80 and 90 mph.

Thunderstorm Wind, Johnson

When
March 6, 7:50 PM CST to 7:53 PM CST
Where
Johnson County, Morse
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.850, -94.720

Emergency Management reported roofs off of at least three houses between Olathe and Leawood at 151st and Quivira. Damage further downstream in Leawood was attributed to a brief embedded tornado.

Tornado, Johnson

When
March 6, 7:51 PM CST to 7:52 PM CST
Where
Johnson County, 1.58 mi WNW of Kenneth to 1.61 mi NW of Kenneth
Rating
EF0
Path length
0.32 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
38.862, -94.625

During the evening of March 6 a squall line with embedded supercells and mesovortices moved through the Kansas City Metro, causing widespread wind damage. Embedded within the squall line was at least one tornado that formed on the Kansas side of the Kansas City metro, and it caused some minor structural damage in Leawood, Kansas.

Hail, Wyandotte

When
March 6, 7:53 PM CST
Where
Wyandotte County, 0.69 mi N of Muncie
Measured
0.88 in hail
Reported by
Public
Coordinates
39.090, -94.750

Thunderstorm Wind, Miami

When
March 6, 7:53 PM CST to 7:56 PM CST
Where
Miami County, 7.69 mi WSW of Antioch
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.660, -95.050

Emergency Management reported power lines down at 261st and Pleasant Valley Road.

Thunderstorm Wind, Wyandotte

When
March 6, 7:55 PM CST to 7:58 PM CST
Where
Wyandotte County, 1.75 mi SE of Kansas City
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.100, -94.650

Trained spotter in Kansas City, Kansas reported a 60-70 mph wind gust near 18th Street and I-70.

Thunderstorm Wind, Miami

When
March 6, 7:59 PM CST to 8:02 PM CST
Where
Miami County, 0.88 mi NW of Paola
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.580, -94.880

Strong winds caused damage and destruction of several outbuildings in the Paola area. Several residences had major roof damage and power lines were down all across the county.

Thunderstorm Wind, Johnson

When
March 6, 8:00 PM CST to 8:03 PM CST
Where
Johnson County, 1.75 mi NE of Stanley
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.870, -94.630

There was major damage to several homes across the area including roofs and walls heavily damaged near Stanley. There was also heavy tree damage reported across the area.

Thunderstorm Wind, Linn

When
March 6, 8:08 PM CST to 8:11 PM CST
Where
Linn County, 0.54 mi E of Parker
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.330, -94.990

Emergency Management reported power lines down near Parker, with associated power outages across that area.

Thunderstorm Wind, Linn

When
March 6, 8:15 PM CST to 8:20 PM CST
Where
Linn County, 3.54 mi WNW of Goodrich to 0.88 mi SE of Parker
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.300, -95.060

Several trees were down in the Parker area blocking roads.

Thunderstorm Wind, Linn

When
March 6, 8:20 PM CST to 8:23 PM CST
Where
Linn County, 3.25 mi E of Cadmus
Measured
70 kt (81 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.350, -94.840

Several trees and outbuildings were damaged and destroyed in areas near La Cygne.

Thunderstorm Wind, Linn

When
March 6, 8:25 PM CST to 8:28 PM CST
Where
Linn County, 1.38 mi S of Cadmus
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.330, -94.900

A building was damaged near Parker. The size and condition of the building is unknown, but several surrounding reports suggest widespread wind damage caused by 60-70 mph winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2017Every state in 2017This day in weather historyThe tornado archive for Kansas, 2017Warnings in Kansas, March 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 686058, 686056, 686057, 686059, 686060, 686061, 686068, 686090, 685714, 686093, 686094, 686091, 686095, 686096, 686097, 686092, 686098, 686104, 686105, 686108, 686099, 686101, 686109, 686111, 732619, 686055, 686134, 686112, 686114, 686115, 686124, 686125, 686127, 686129, 686130, 686131.